MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F

C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F
Model Number 5834190
Medical Device Problem Codes Collapse (1099); Restricted Flow rate (1248); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 06/2020).Device pending return.
 
Event or Problem Description
It was reported that during the procedure, the catheter was allegedly twisted and collapsed while aspirating.It was further reported that the there was difficult to increase pump speed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Two electronic photos were provided for review.The investigation is confirmed for the reported material twisted and collapsed issues as a slight twisting and collapse of blue extension leg was noted in the provided photos.However, the investigation is inconclusive for the reported restricted flow rate as the exact circumstances at the time of the reported event are unknown.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that some time post procedure, the catheter was allegedly twisted and collapsed while aspirating.It was further reported that there was difficult to increase pump speed.There was no reported patient injury.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12368943
Report Number3006260740-2021-03510
Device Sequence Number17128296
Product Code MSD
UDI-Device Identifier00801741013430
UDI-Public(01)00801741013430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5834190
Device Catalogue Number5834190
Device Lot NumberRECX0386
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1